Citalopram vs Prozac Watch
Side Effects of citalopram: The most commonly-noted side effects associated with citalopram are nausea, vomiting, excessive sweating, headache, tremor, and inability to sleep. Overall, between 1 in 6 and 1 in 5 persons experience a side effect. Some patients may experience withdrawal reactions upon stopping some SSRIs such as paroxetine, and such symptoms also may occur with citalopram. Symptoms of withdrawal include dizziness, tingling sensations , tiredness, vivid dreams, irritability or poor mood.
Side effects of Prozac (fluoxetine) Common side effects include restlessness, insomnia, anxiety, headache, asthenia, flu-like symptoms, fever, nausea, diarrhea, anorexia, dry mouth, constipation, flatulence, dyspepsia, vomiting, somnolence, yawn, abnormal vision, sweating, trembling, weakness, weight loss, skin rash, delayed ejaculation in men, decrease in sex drive, and there have been reports of subsequent weight gain. As with other SSRIs, an overdose of fluoxetine or combining it with other antidepressants can lead to serotonin syndrome.
Fluoxetine has a wide range of published interactions, notably with MAOIs (serotonin syndrome).
my advice is to look up and research into the two drugs and talk with your soctor about the possibilty of switching over. ask for an explaination on why you are on citalopram and not prozac
Just give it a go with an open mind - i.e. dont be thinking 'oh this isn't going to work it's not strong enough I need prozac'.
Basicaly though, I heard someone say that citalopram is the lowest powerful SSRI that there is which is very discouraging for me.
tis_only_meee is right; I'd been on four different anti-depressants plus loads of other meds, hospitalised: I really didn't have much faith but even though I have really severe depression, Citalopram (Escitalopram) works extremely well for me.
Just to let you know, this is a very strong drug.
Thing is Citalopram really has helped me a lot and to be honest I didn't really expect it to. Just try it and see how you go.
Side effects- Makes me shake. I think it makes me v. tired too. Seems to make me a little anxious. It's relatively early days at the moment, so it's best not to be premature when judging these things.
Prozac is v. popular because it has far fewer side effects than most anti-depressants. Give what you've been given a go first though. Anti depressants affect people in different ways.
- No alcohol - I know you will have been warned against this already. Please don't be tempted. It messes you up.
- No skipping - Take your meds everyday. I've missed days (by mistake) and it's though I can feel my serotonin levels fluctuating. I'll be happy one day and absolutely suicidal the next.
Good luck. Remember, if you find that Prozac could work better for you in a few weeks, don't hesitate to tell your doctor why. They need to tailor your prescription to suit you.
And last thing: please, I'm not trying get at people, but just because a patient is prescribed either flux or citalopram, it DOES NOT mean that it is right for them. Doctors often get this one wrong. I know this from eleven years' experience.
I used to get side effects when I first took it, sweats, dizzy spells, fairly mild, but I found by easing myself onto the dose gradually and off it I ceased to get any on off medication side effects at all. Definitely should ween yourself off them gradually,if not on to them.
it is psychological issues which you need sorting first.
'In the past, doctors believed that depression was the result of thoughts or emotions that were troubling for a person. More recently, experts realize that there can be several factors working together that will lead a person to become depressed. The three most important of these are biological, genetic, and environmental factors.
Biological causes are due to changes in the chemistry of the brain, such as fluctuations in the levels of important hormones. Genetic causes are the result of what you inherit from your parents. If one or both of your parents have a vulnerability to depression, then it can be transmitted to you. Environmental factors (also called emotional factors) result from stressful emotional situations,'
It looks to me like two of the three contributing factors of depression we can do little about because its not necessarily psychological as such.
You might think this sounds a little nasty but far too many people take anti-depressants and they are given out far too easily, half of you will just be having a little bit of a hard time and you turn to medication, it is psychological issues which you need sorting first. Their are people who have depression that is almost impossible for them to cope with and they are the ones who need the medication, it sounds like half of tsr are taking or have taken anti-depressants (very odd).